The following is an abstract for the selected article. A PDF download of the full text of this article is available here. Members may download full texts at no charge. Non-members may be charged a small fee for certain articles.

Diffuse Reflectance of Highly Anisotropic Nonconservative Media

Volume 30, Number 6 (Dec. 1976) Page 610-614

Hecht, Harry G.

With the use of methods described by Chandrasekhar, integrals have been tabulated which allow the diffuse reflectance of highly anisotropic nonconservative scattering media to be calculated. Solutions obtained in this way are compared for normally incident radiation with those given by an approximate formula due to Pitts. It is found that the Pitts formula is in excellent agreement with the exact solution and can be used to interpret reflectance data throughout the entire range of positive x values for which exact solutions exist for the phase function ω0 (1 + x cos θ).